Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 1, NWS Jacksonville, FL

January 19, 2008Clay County, Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Jan 19, 2008, 5:21 PM EST for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 19, 2008, 5:21 PM EST (22:21 UTC)
Expired
Jan 19, 2008, 5:45 PM EST
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 5:30 PM ESTTSTM WND DMG6 Ese Green Cove Spring, FL2 TREES WERE BLOWN DOWN.
Jan 19, 5:30 PM ESTTSTM WND GST 60St. Augustine, FLAT THE LIGHTHOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 19, 3:29 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 192222
TORJAX
FLC019-107-109-192245-
/O.NEW.KJAX.TO.W.0001.080119T2221Z-080119T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EST SAT JAN 19 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EST

* AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOSTWICK...
  OR 11 MILES NORTH OF PALATKA...MOVING EAST NORTHEAST AT 60 MPH.

* THE STORM WILL BE NEAR...
   SAINT AUGUSTINE SOUTH AND SAINT AUGUSTINE SHORES BY 535 PM EST...
   VILANO BEACH...SAINT AUGUSTINE...SAINT AUGUSTINE BEACH AND 
   SOUTH PONTE VEDRA BEACH BY 540 PM EST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
SMALL HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST SATURDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2978 8124 2968 8168 2991 8179 3013 8132
      3012 8131 3008 8130 3007 8131 3005 8130
TIME...MOT...LOC 2221Z 249DEG 56KT 2982 8162

$$

CARROLL
1 follow-up statement
000 
WWUS52 KJAX 192242
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EST SAT JAN 19 2008

FLC019-107-109-192252-
/O.EXP.KJAX.TO.W.0001.000000T0000Z-080119T2245Z/
CLAY FL-PUTNAM FL-ST. JOHNS FL-
542 PM EST SAT JAN 19 2008

...THE TORNADO WARNING FOR CENTRAL ST. JOHNS...NORTHEASTERN PUTNAM
AND EASTERN CLAY COUNTIES EXPIRES AT 545 PM EST...

THE STORM IS PRESENTLY MOVING OFF THE COAST. REPORT SEVERE WEATHER 
OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY EVENING
FOR NORTHEASTERN FLORIDA.

LAT...LON 2978 8124 2968 8168 2991 8179 3013 8132
      3012 8131 3008 8130 3007 8131 3005 8130
TIME...MOT...LOC 2242Z 249DEG 56KT 2994 8127

$$

CARROLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 2:25 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 19, 2:25 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EST SAT JAN 19 2008

.SHORT TERM...A LARGE SWATH OF RAIN IS MOVING INTO THE NW PORTION
OF OUR COUNTY WARNING AREA (CWA) AND EXTENDS SWWD TO APALACHEE BAY
AND INTO THE GULF WHERE A PERSISTENT SQUALL LINE HAS BEEN MARCHING
EWD. DEWPOINTS ARE IN THE 40S OVER LAND AND INSTABILITY IS LOW. AN
UPPER TROUGH STRETCHES FROM THE GREAT LAKES TO THE MS VALLEY AND
AS IT PUSHES EWD TONIGHT...THE SHORT WAVE ENERGY WILL LIFT NEWD AND
PUSH THE COLD FRONT THRU THE CWA. A BRIEF PERIOD OF SLEET IS
POSSIBLE OVER THE EXTREME N ZONES. AFTER THE COLD FRONT PASSES AND
TEMPS DROP OFF...WET ROADS COULD POSE A PROBLEM IN OUR NWRN COUNTIES
AS WATER FREEZES ON BRIDGES AND OVERPASSES. A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED ON THIS TOPIC.

PRECIP WILL END LATE TONIGHT AND BE REPLACED WITH MOSTLY SUNNY
AND COOLER CONDITIONS ON SUNDAY. COLD AIR ADVECTION WILL CONTINUE
ACROSS THE CWA WITH TEMPS FALLING INTO THE MID/UPR 20S WRN PORTION
OF INLAND SE GA SWD INTO THE SUWANNEE VALLEY. WILL ISSUE A FREEZE
WATCH FOR SUWANNEE VALLEY. HIGH PRESSURE WILL MOVE OFF THE MID
ATLANTIC COAST MON-TUE SETTING UP AN ONSHORE FLOW. AN INVERTED
TROUGH IS EXPECTED FORM ALONG THE SE ATLANTIC COAST BY TUE. WILL
CONTINUE SHOWING COASTAL SHOWERS BEGINNING SUN NIGHT AND ADVECTING
ONSHORE BY TUE. TEMPS WILL NOT RETURN TO NORMAL UNTIL TUE.

.LONG TERM...A PROGRESSIVE PATTERN IS ANTICIPATED WITH ANOTHER SFC
HIGH QUICKLY PASSING BY NORTH OF THE AREA WED FOLLOWED BY A SERIES
OF DISTURBANCE ALOFT...ONE BRINGING ANOTHER COLD FRONT LATE THU.
BUT WITH GENERALLY ZONAL FLOW ALOFT THIS FRONT WILL HAVE LITTLE
IMPACT EXCEPT FOR A CHANCE FOR RAIN. TEMPS WILL CONTINUE NEAR
CLIMO THRU SATURDAY.

&&

.AVIATION...EXPECT MVFR CONDITIONS TO FURTHER DETERIORATE THIS
EVENING AS NEXT BATCH OF RAIN MOVES INTO THE AREA. MOST SITES SHOULD
BECOME VFR BY LATE TONIGHT. HOWEVER...HAVE MENTIONED WIND SHEAR LATE
TONIGHT AS SFC WINDS DROP A BIT AND WINDS ABOVE THE SFC INCREASE.

&&

.MARINE...HAVE EXTENDED THE OFFSHORE SMALL CRAFT ADVISORY FOR
ANOTHER PERIOD. OTHERWISE...HEADLINES ARE BASICALLY UNCHANGED. STILL
EXPECT WINDS TO INCREASE TONIGHT AND SUN WITH OCCASIONAL GUSTS TO
GALE FORCE. HOWEVER...DO NOT EXPECT FREQUENT GUSTS AND WILL NOT
ISSUE GALE WARNING AT THIS TIME. THANX FOR COORD CHS

&&

.FIRE WX...ABUNDANT DRY AIR AND LOW-LEVEL MIXING WILL MAKE RED FLAG
CONDITIONS A SLAM DUNK ACROSS NE FL ON SUN. CONDITIONS ACROSS SE GA
WILL BE MORE MARGINAL...WITH NEW WIND CRITERIA BARELY BEING MET.
HAVE GONE AHEAD AND ERRED ON THE SIDE OF CAUTION AND UPGRADED
EVERYONE TO A RED FLAG WARNING. HAVE EXTENDED THE TIME PERIOD FOR
THE NE FL WARNING AN EXTRA HOUR ON EACH END. SFC RH VALUES RAPIDLY
MODIFY ON MON...AND RED FLAG CONDITIONS ARE NOT ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  27  49  26  54 /  40   0   0  10
SSI  35  49  35  53 /  60   0  10  10
JAX  35  49  31  56 /  60   0  10  10
SGJ  40  52  41  59 /  80   0  10  20
GNV  34  52  30  63 /  70   0   0  10
OCF  37  54  33  65 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM TO 7 PM SUN FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE SUN NIGHT THROUGH MON MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

     FREEZE WARNING FROM LATE TONIGHT THROUGH SUN MORNING FOR BAKER-
     COLUMBIA-HAMILTON-SUWANNEE.

GA...RED FLAG WARNING FROM 12 PM TO 5 PM SUN FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTN TO 4 PM TUE FOR
     ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM MON
     FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/CARROLL/KEEGAN
Hazardous weather outlook, Jan 19, 4:10 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EST SAT JAN 19 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
410 PM EST SAT JAN 19 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT THROUGH 10 PM FOR THE EXTREME SOUTHERN
TIER OF THE FORECAST AREA...
...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTH CENTRAL
FLORIDA THIS AFTERNOON AND EVENING...
...PATCHES OF ICE POSSIBLE ON BRIDGES AND OVERPASSES IN SOUTHEAST
GEORGIA LATE TONIGHT...
...FREEZE WARNING FOR PORTIONS OF THE FLORIDA SUWANNEE VALLEY LATE
TONIGHT...

LOW PRESSURE WILL TRACK ACROSS THE FORECAST AREA WITH WIDESPREAD
SHOWERS INFILTRATING THE AREA. RAINS MAY BE HEAVY AT TIMES.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE
LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW SEVERE
THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF A
GAINESVILLE TO SAINT AUGUSTINE LINE. ALTHOUGH THE FREQUENCY OF
SEVERE WEATHER WILL BE QUITE LOW...ANY STORMS THAT BECOME ORGANIZED
WILL BE CAPABLE OF STRONG DAMAGING WINDS OR AN ISOLATED TORNADO. THE
SEVERE THREAT WILL QUICKLY DIMINISH AFTER THE WATCH EXPIRATION TIME.

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA TONIGHT.
ENOUGH COLD AIR MAY PUSH INTO SOUTHEAST GEORGIA TO ALLOW FOR SOME
SLEET TO MIX IN WITH THE RAIN AS IT ENDS LATE THIS EVENING. DUE TO
RECENT RAINS AND DROPPING TEMPERATURES OVERNIGHT...SOME PATCHES OF
ICE MAY FORM ON BRIDGES AND OVERPASSES ACROSS INLAND SOUTHEAST
GEORGIA AFTER MIDNIGHT. MOTORISTS SHOULD SLOW DOWN WHILE DRIVING
OVER BRIDGES AND OVERPASSES.

OTHERWISE...WIND CHILL VALUES ARE EXPECTED TO FALL INTO THE 20 TO
25 DEGREE RANGE ACROSS SOUTHEAST GEORGIA AND 25 TO 30 DEGREE RANGE
ACROSS NORTHEAST FLORIDA BY EARLY SUNDAY MORNING. A LIGHT FREEZE IS
EXPECTED ACROSS INLAND SOUTHEAST GEORGIA AND PORTIONS OF INLAND
NORTHEAST FLORIDA AND A FREEZE WARNING HAS BEEN ISSUED FOR
PORTIONS OF THE FLORIDA SUWANNEE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

COLD AIR WILL REMAIN IN PLACE ON SUNDAY AND ANOTHER LIGHT FREEZE
EVENT IS EXPECTED ACROSS SOUTHEAST GEORGIA AND INLAND NORTHEAST
FLORIDA SUNDAY NIGHT AND EARLY MONDAY MORNING. A FREEZE WATCH HAS
BEEN ISSUED FOR PORTIONS OF INLAND NORTHEAST FLORIDA.

INCREASING ONSHORE FLOW MONDAY WILL ELEVATE THE RISK OF RIP CURRENTS.
IN ADDITION...STRONG ONSHORE FLOW MAY CREATE HIGHER THAN NORMAL
ASTRONOMICAL TIDES AS A FULL MOON APPROACHES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF
WARNINGS ARE ISSUED ACROSS NORTH CENTRAL FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS/CARROLL/DEESE

In the hours before

Special weather statement, Jan 19, 12:33 PM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EST SAT JAN 19 2008

GAZ132>136-149>153-162>165-192330-
APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (INLAND)-CHARLTON-CLINCH-
COFFEE-ECHOLS-GLYNN (INLAND)-JEFF DAVIS-PIERCE-WARE-WAYNE-
1233 PM EST SAT JAN 19 2008

...PATCHES OF ICE POSSIBLE ON SOUTHEAST GEORGIA BRIDGES AND
OVERPASSES LATE TONIGHT AND EARLY SUNDAY MORNING...

DUE TO RECENT RAINFALL TODAY AND EXPECTED COLDER TEMPERATURES
TONIGHT...PATCHES OF ICE MAY FORM ON SOUTHEAST GEORGIA BRIDGES AND
OVERPASSES AFTER MIDNIGHT TONIGHT. THIS ICE WILL BE NEARLY
INVISIBLE TO MOTORISTS AND IS OFTEN REFERRED TO AS BLACK ICE.
MOTORISTS SHOULD SLOW DOWN BEFORE CROSSING BRIDGES AND OVERPASSES
IN SOUTHEAST GEORGIA TONIGHT. ALLOW PLENTY OF ROOM TO BRAKE GENTLY
IF NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED STATEMENTS
AND SHORT TERM FORECASTS.

CARROLL
Special weather statement, Jan 19, 4:06 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EST SAT JAN 19 2008

FLZ022-030-035-036-192130-
ALACHUA-COLUMBIA-GILCHRIST-UNION-
406 PM EST SAT JAN 19 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHWESTERN COLUMBIA AND GILCHRIST
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EST...

AT 406 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF BELL...OR 5 MILES EAST OF
CROSS CITY...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL
AFFECT AREAS AROUND TRENTON...BELL...HIGH SPRINGS...WORTHINGTON
SPRINGS...OLENO STATE PARK...LA CROSSE...DUKES AND ALACHUA THROUGH
430 PM EST. SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

PORTIONS OF THE AREA REMAIN UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Local storm report, Jan 19, 5:03 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EST SAT JAN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     10 S GAINESVILLE        29.53N 82.34W
01/19/2008                   ALACHUA            FL   LAW ENFORCEMENT

            THERE HAVE BEEN NUMEROUS AND WIDESPREAD REPORTS OF
            POWERLINES AND TREES DOWN ACROSS THE SOUTHERN PORTION OF
            THE COUNTY. SEVERAL REPORTS OF BUILDING FIRES HAVE ALSO
            BEEN RELAYED.

&&

DEESE
Special weather statement, Jan 19, 5:08 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EST SAT JAN 19 2008

FLZ024-025-032-033-037-192245-
CLAY-DUVAL-NASSAU-PUTNAM-ST. JOHNS-
508 PM EST SAT JAN 19 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...EXTREME
NORTHERN PUTNAM...SOUTHERN NASSAU...NORTHERN ST. JOHNS AND DUVAL
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EST...

AT 508 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
BALDWIN TO 13 MILES SOUTH OF KINGSLEY...MOVING NORTHEAST AT 60 MPH.
THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MAXVILLE...
KINGSLEY...BALDWIN...MIDDLEBURG...LAKESIDE...PENNEY FARMS...
NORMANDY...JACKSONVILLE HEIGHTS...DOCTORS INLET AND ASBURY LAKE
THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

PORTIONS OF THE AREA REMAIN UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:05 PM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union24 hr
Jan 19, 2:24 PM ESTFreeze WarningJAXBaker, Suwannee13 hr
Jan 19, 2:34 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr
Jan 19, 4:35 PM ESTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam25 min
Jan 19, 4:59 PM ESTSevere Thunderstorm WarningJAXClay, Flagler, Marion, Putnam, Saint Johns31 min
Jan 19, 5:11 PM ESTSpecial Marine WarningJAX94 min
Jan 19, 5:36 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns24 min
Jan 19, 6:42 PM ESTSpecial Marine WarningJAX63 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.